MAUDE Adverse Event Report: K2M, INC. UNIVERSAL AWL; SIZE 20 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. UNIVERSAL AWL; SIZE 20 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2008-90025
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a chesapeake anterior lumbar awl was bent outside the operating room.There was no associated procedure with this event, therefore, no adverse consequences to any patients were seen.
 
Additional Manufacturer Narrative
The device was visually inspected and tip deformation was confirmed.The edge of the tip remains sharp despite the deformation, consistent with force being applied perpendicular to the device while it is not fully seated.Complaint history records were reviewed for this catalog number, no adverse trends were identified.A conclusive root cause cannot be established.Plausible contributing factors include the use of excessive force during bone preparation and material weakening over time from continuous use of the device.
 
Event or Problem Description
It was reported that a chesapeake anterior lumbar awl was bent outside the or.There was no associated procedure with this event, therefore, no adverse consequences to any patients were seen.

Brand Name
UNIVERSAL AWL; SIZE 20 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14415870
Report Number3004774118-2022-00184
Device Sequence Number5489878
Product Code LXH
UDI-Device Identifier10888857025509
UDI-Public10888857025509
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2008-90025
Device Catalogue Number2008-90025
Device Lot NumberKUNK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown